MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER
Model Number 1009664J
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat an a moderately calcified and moderately tortuous lesion in the left anterior descending coronary artery with optical coherence tomography (oct) guided percutaneous coronary intervention (pci).The dragonfly opstar¿ imaging catheter was advanced over the 190cm ht balance middleweight (bmw) universal ii guide wire (gw) and noted to be sticky.More force than usual was required to remove due to the opstar's tendency to jump during extraction, with a possible issue noted with the hydrophilic coating.An additional 30 minutes of time was required to move and remove the opstar from the gw.Both devices were removed independently.The gw was exchanged for a non-abbott gw.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 -medical device problem code 2017 clarifier: excessive force.
 
Additional Manufacturer Narrative
A visual, dimensional, and functional inspection was performed on the returned device.The reported difficult to advance and remove could not be tested as it was based on operational context.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.It was reported that excessive force was applied to the guide wire when it encountered resistance.It should be noted that the balance universal ll instructions for use states: ¿do not: push, auger, withdraw, or torque a guide wire that meets resistance.¿ in this case, it is unlikely that the deviation contributed to the reported event; therefore, the deviation will not be addressed in the account requested letter.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It was reported that the guide wire was noted to be sticky when used with an accessory device.Analysis of the returned wire noted damage to the polymer coating of the wire.The damage observed is consistent with damage sustained during a procedure, likely due to interaction with the anatomy or an accessory device.This type of damage could impact the wires maneuverability, likely contributed to the difficulty experienced during advancement and removal of accessory devices.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.
 
Event or Problem Description
Subsequent to the initially filed report, it was reported that the advancement was more difficult in the anatomy and after about 30 minutes of the wire being in the anatomy resistance began to be felt.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19923662
Report Number2024168-2024-09308
Device Sequence Number7244339
Product Code DQX
UDI-Device Identifier08717648118753
UDI-Public(01)08717648118753(17)260131(10)4021071
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number1009664J
Device Catalogue Number1009664J
Device Lot Number4021071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown